MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted total malignant hysterectomy surgical procedure, the force bipolar did not move.The customer removed the instrument to check and found that the metal tip covering the wire came out and did not open.There was no report of fragment(s) falling inside the patient.The procedure was completing as planned with another instrument.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use with no damage observed.The instrument was being used for dissecting the tissue, then the metal cover of the silver wire was dislodged.No loss of cautery or damage noticed.The instrument did not collide with any other instrument or tool during the procedure.There were no signs of thermal damage observed.No fragment fell inside the patient.The procedure was completed with a backup instrument, and there was no reported patient injury.Photographic images of the device(s) was provided for isi review.Information regarding patient demographics, relevant testing, and medical history were requested however, the reporter was not able to provide that information.Upon further follow up, the customer confirmed that the instrument was not grasping a tissue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the force bipolar instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated and confirmed the customer reported complaint "during a procedure, instrument wasn't working, and customer found iron tip which covered cables was popped out and tip wasn't opened".The instrument was found to have a segment of the conductor wire sticking out from the distal end.A loop of wire is sticking out such that the wire protrudes above the outer surface of the grip tips assembly.This failure can affect the opening of the grip tips.The instrument failed an electrical continuity test.Additionally, fa found the instrument to have a broken conductor wire at the distal end.No signs of thermal damage were observed.The instrument was found to have damage to the conductor wires insulation at the distal end.The conductor wire was exposed as a result.The instrument failed the electrical continuity test.No signs of thermal damage observed.The instrument also was found to have mechanical indentation damage to the distal pulley.No material missing.The damaged pulley is located near the defective conductor wire.The instrument was found to have mechanical indentation/burrs to the grip tips.No material missing.The grip tip damage is located near the defective conductor wire.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067918
Report Number2955842-2023-15909
Device Sequence Number20527013
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N10201019
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberN10201019 0046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2021
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale